MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL #3-0 OC VIOLET18 W/BB NDL 12PK; POLYDIOXANONE SUTURE

MEDOS INTERNATIONAL SàRL #3-0 OC VIOLET18 W/BB NDL 12PK; POLYDIOXANONE SUTURE
Catalog Number 223125
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable; therefore, the exp date is unavailable.The complaint device is not being returned, therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the #4-0 oc violet20loop pk/12 suture device broke at the junction between the needle and the suture.According to the reporter, the needle snapped off the suture.It was reported that the surgeon believed that the eyelet on the needle was a weak point and would break when pulled firmly.It was not reported if there was a delay in the surgery.The surgeon used a mayo needle and ticron suture to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
#3-0 OC VIOLET18 W/BB NDL 12PK
Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8282510
Report Number1221934-2018-53644
Device Sequence Number1672800
Product Code NEW
UDI-Device Identifier10886705022939
UDI-Public10886705022939
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number223125
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1